MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-325-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex device has not been returned for evaluation.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a pipeline flex device did not open during a procedure.The patient underwent embolization treatment for a medium unruptured saccular aneurysm located in right internal carotid artery.Measuring 16.53mmx6.11mm, landing zone distal 2.85mm proximal 2.97mm.The vessel was minimally tortuous.The pipeline and any accessory devices were prepared as indicated in the ifu.It was reported that during the procedure, the microcatheter was placed and the pipeline flex was deployed.The end of the pipeline flex did not open despite multiple attempts to open it.The pipeline flex was removed from the patient.The procedure was completed using a new device.There were not any patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
The pipeline flex was returned within its inner pouch; inside of a sealed bio-hazard bag and a shipping box.When compared to the drawings the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bend was observed on the pushwire.The distal and proximal ends of the pipeline flex braid appeared to be fully opened and no damage.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.No other anomalies were observed.Based on the analysis findings, the customer report of "failure to open at the distal end" was not confirmed.The event cause could not be determined as the distal and proximal ends of the pipeline flex braid appeared to be fully opened and no damage.Possible cause includes patient tortuous anatomy.T medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8319051
Report Number2029214-2019-00103
Device Sequence Number13470476
Product Code OUT
UDI-Device Identifier00847536015128
UDI-Public00847536015128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberPED-325-20
Device Catalogue NumberPED-325-20
Device Lot NumberA655553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR